Alert archive / Idaho / Wind Advisories in 2006

Wind Advisory 2, NWS Pocatello, ID

February 4, 2006

NWS Pocatello, ID issued this wind advisory at Feb 4, 2006, 3:52 AM MST. It took effect at Feb 4, 2006, 1:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2006, 3:52 AM MST (10:52 UTC)
In effect from
Feb 4, 2006, 1:00 PM MST
Expired
Feb 4, 2006, 8:09 PM MST
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 041052
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
352 AM MST SAT FEB 4 2006



IDZ017-021-042300-
/O.NEW.KPIH.WI.Y.0002.060204T2000Z-060205T0400Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
352 AM MST SAT FEB 4 2006

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MST THIS EVENING. 

A PACIFIC STORM WILL MOVE INLAND AND TRACK ACROSS NORTHERN IDAHO
THIS AFTERNOON AND TONIGHT. THE ASSOCIATED COLD FRONT WILL TRACK
ACROSS THE EASTERN MAGIC AND SNAKE VALLEY LATE THIS AFTERNOON.
AS A RESULT...WINDS ALONG AND BEHIND THE FRONT HAVE THE POTENTIAL 
TO GUSTS TO 45 MPH DURING THIS TIME.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KPIH 042202
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
302 PM MST SAT FEB 4 2006

IDZ017-021-050400-
/O.CON.KPIH.WI.Y.0002.000000T0000Z-060205T0400Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
302 PM MST SAT FEB 4 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

STRONG WEST WINDS WILL ACCOMPANY A PACIFIC COLD FRONT ACROSS THE
REGION THIS AFTERNOON. AS A RESULT...WIND SPEEDS OF 25 TO 35 MPH WITH
GUSTS TO 50 MPH ARE EXPECTED ALONG AND BEHIND THE FRONT THROUGH 9
PM THIS EVENING. AREAS OF BLOWING AND DRIFTING SNOW WILL REDUCE
VISIBILITY TO 1/2 MILE AT TIMES HAMPERING TRAVEL.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 050309
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
809 PM MST SAT FEB 4 2006

IDZ017-021-050415-
/O.CAN.KPIH.WI.Y.0002.000000T0000Z-060205T0400Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
809 PM MST SAT FEB 4 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. WINDS THROUGH THE EASTERN MAGIC VALLEY AND THE LOWER
SNAKE RIVER PLAIN WILL GRADUALLY DECREASE OVERNIGHT...AND REMAIN
BELOW WIND ADVISORY THRESHOLDS. THEREFORE THE WIND ADVISORY HAS
BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 4, 3:15 AM MST, 37 minutes earlier.

Area forecast discussion, Feb 4, 3:15 AM MST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
315 AM MST SAT FEB 4 2006

.SHORT TERM...TODAY THROUGH MONDAY. VIGOROUS UPPER TROF TO QUICKLY
MOVE ACROSS FCST/A THIS AFTN/TONIGHT. LATEST IR SAT LOOP SHOWING WAA
CLOUDS ACROSS FCST/A AHEAD OF SFC FRONT CURRENTLY ACROSS OR. COLD
FRONT TO SLIDE ACROSS REGION THIS AFTERNOON (ETA SLIGHTLY SLOWER AND
SHOWING LESS SFC GRAD). SNOFALL ACROSS MTNS SHOULD STAY WELL BELOW
WARNING CRITERIA (2-7 INCHES). SHOULD GET A SHOT OF PRECIP WITH
FRONT AND THEN A BURST OF WINDS ALONG AND BEHIND FRONT LATER THIS
AFTERNOON AND EVENING. DECIDED TO ISSUE A WIND ADV FOR ZONES 17/21
TO COVER GUSTS TO 45 MPH. DEEP OMEGA ALONG WITH 35KT 7H WINDS AND
STRONG COLD AIR ADVECTION SHOULD ENHANCE GUSTS AT SFC. WINDS SHOULD
GRADUALLY WEAKEN LATE TONIGHT. MAY SEE A SECONDARY SPOKE OF ENERGY
SLIDE SOUTH ACROSS FCST/A SUNDAY MORNING BUT BY AFTN CLEARING SKIES
FROM WEST TO EAST SHOULD OCCUR. COLD HIGH PRESSURE TO BUILD INTO
AREA FOR SUNDAY NIGHT.

WINTHER

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY NIGHT.  STRONG RIDGE ON
5-WAVE 500MB PATTERN ONLY BREAKS DOWN SLIGHTLY AT VERY END OF THIS
PERIOD.  EVEN THEN...IT BREAKS DOWN ONLY SLIGHTLY ON ITS EASTERN
EDGE AS SHORTWAVES MOVE THROUGH THE BACKSIDE OF THE UPPER LEVEL
PATTERN.  THE STRONG AMPLITUDE TOWARDS THE END...COUPLED WITH THE
UPPER LEVEL RIDGE AXIS STAYING WEST OF THE FORECAST AREA...MEANS
THAT LOW TEMPERATURES SHOULD BE COLD.  DAYTIME SUNSHINE SHOULD MEAN
STRONG WARMING DURING THE DAY.  THE FLY IN THE OINTMENT FOR THIS
HIGH PRESSURE DOMINATION IS WHAT WILL HAPPEN IN THE BOUNDARY LAYER
WITH A STRENGTHENING INVERSION.  THAT COULD BRING ON FOG PROBLEMS.
HOWEVER THE BEST PART OF FOG SEASON IS JUST ABOUT OVER
CLIMATICALLY-SPEAKING...ALTHOUGH NOT OUT OF THE QUESTION.  WILL
LEAVE FOG MONSTER OUT OF FORECAST FOR NOW. MESSICK

&&

.AVIATION...PLENTY OF TURBULENCE ALOFT SHOULD KEEP GOOD CIG/VSBY
WITH ALL THE MIXING THIS MORNING.  SWIFT-MOVING FRONT WILL PUSH
THROUGH THIS COMING EVENING...BRING SOME PRECIP AND AT LEAST
MARGINAL VFR...WITH IFR LIKELY AT KIDA AND KSUN...TO ALL AIRPORTS.
WINDS WILL BE THE MAIN FEATURE HOWEVER.  SHOULD BE AS MUCH AS 30KT
SUSTAINED THOUGH FOR MOST AIRPORTS STRAIGHT DOWN THE RUNWAY.  FROPA
AT KPIH/KIDA BETWEEN 05/02Z AND 05/03Z...EARLIER AT
KBYI/KSUN..04/23Z AND 05/00Z.  MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY THIS AFTERNOON AND
EVENING FOR ZONES 17/21. SEE BOINPWPIH FOR DETAILS.
&&
Hazardous weather outlook, Feb 3, 4:00 AM MST, 23 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
400 AM MST FRI FEB 3 2006

IDZ017>025-031-032-041300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
400 AM MST FRI FEB 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

VALLEY RAIN AND SNOW AND MOUNTAIN SNOW WILL DEVELOP ACROSS THE REGION
SATURDAY AS A PACIFIC STORM MOVES INLAND. THE ASSOCIATED COLD FRONT
WILL TRACK ACROSS THE AREA LATE SATURDAY AFTERNOON AND PRODUCE GUSTY
WINDS IN THE SNAKE VALLEY. SOME BLOWING AND DRIFTING SNOW COULD
OCCUR SATURDAY NIGHT DEPENDING ON HOW MUCH SNOW FALLS WITH THE
FRONT.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.